hi, i have tested my blood and found really LOW DHEA 430 ng/ml ( normal value 1300-4300 ng/ml)... the other hormones where ok.. but near of the limit values... i have made some research and found low DHEA causes deficiency of Serotonin..sooo i was wondering if this could be causing my migraines....
Here is a little information I found, which you may already know....
This test is used to evaluate the function of the adrenal glands. DHEA-sulfate is a weak male hormone (androgen) produced by the adrenal gland in both men and women. The adrenal gland is one of the major sources of androgens in women (the other being the ovaries, which produce testosterone). Typical normal ranges for females are:
Age 18-19: 145-395 ug/dL
Age 20-29: 65-380 ug/dL
Age 30-39: 45-270 ug/dL
Age 40-49: 32-240 ug/dL
Age 50-59: 26-200 ug/dL
Age 60-69: 13-130 ug/dL
Age 69 and older: 17-90 ug/dL
This is on Medline Plus, website......also on http://www.relieve-migraine-headache.com/serotonin.html--it does mention too much or too little serotonin can be linked to migraines.
It might be wise to find out if you have any other underlying cause for this test to be low? DHEA can be low in auto immune diseases........
Hope this helps.........keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.